MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that when removing the heliostar catheter from the sheath there was sprinkling from the side of the valve of the sheath handle.The procedure was successfully completed with no delay.No patient harm reported.No additional information available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, b5, d9, g1, g3, g6, h2, h3, h6 and h10 one 13.5f guidestar steerable guiding sheath was received with the dilator.There were no other accessories.Traces of blood were found on and inside the sheath and dilator.According to the event description summary, while removing the catheter from the sheath there was sprinkling from the side of the valve of the sheath handle.A visual inspection of the handle showed no signs of breakage or damage and the hemostatic valve looked normal.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport tubing or through the handle.Returned device analysis revealed the handle of the sheath was intact and showed no signs of breakage, damage or leakage.The sheath did not leak when tested manually.The sheath also met the iso leakage test method requirement.The lot number of the sheath is unknown so the device history records could not be checked for any related issues.No manufacturing defects were found.Per procedure (destino steerable guiding sheath in-process and final inspection) sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal perform leak test according to procedures based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel at aql level ansi z 1.4, gen level i, normal, aql 1.5 normal.The instructions for use (ifu) informs the user: the steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
On (b)(6)2022 the customer reported the hospital team discarded the packaging of the device; therefore, no lot information is available.Procedure performed was afib - paroxysmal with no patient consequences reported.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key14022746
Report Number1035166-2022-00046
Device Sequence Number2595717
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD141101
Device Catalogue NumberD141101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown